I had a devastating mva in 2006 (car vs. tree) where I was left with really traumatic osteoarthritis. Many docs have said that I should not have survived. I spent three months in the hospital while the ortho rebuilt my pelvis (crushed), right hip (crushed), and repaired my broken left arm. My right leg is now about 2 inches shorter than my left, and I walk with a distinguished limp. I have been on oxycontin since the accident and have been told by at least two doctors that without the oxycontin I would not be able to walk d/t pain. I am on Relafen for the swelling but still have a lot of heat in the area of the right hip. I have been told I will need the right hip replaced but it will be a long process getting ready for that surgery as my pelvis is literally held together from left hip to right with plates, as well as all around my right hip socket the same. Radiology calls me the girl with the chain in her belly lol! Anyway, I want so bad to be off from the narcotics, but have recently been prescribed Butrans patch. I have never tried it before and wondering if anyone has any experience? I am also going to be trying some homeopathic/nutritionals for the arthritic swelling, wishing it would help the pain too! Time will tell on that!! THanks in advance for any suggestions anyone has I recently tore my medial and anterior meniscus in my "good" leg, so my ambulation recently has sucked but I am post surgery for that and now its back to feeling the hip a little more.... you know the old wives' saying of "if you have a headache step on your toe, you'll forget the headache!" .... lol !View Thread
thank you both for the kind words and prayers, I do not look on the dark side, I cant afford to, just nervous about a new med, I did read a lot of info on the patch on ther pain mgmt forum but didnt get a strong feeling one way or the other. Guess Ill have to see how it goes!! Ill update yall .... thank you!View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.